Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 17, 2006, 2:27 PM MDT for 13 counties in North Dakota. It took effect at Apr 18, 2006, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 2:27 PM MDT (20:27 UTC)
- In effect from
- Apr 18, 2006, 6:00 AM MDT
- Expired
- Apr 18, 2006, 3:42 AM MDT
- In force
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 172027 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 327 PM CDT MON APR 17 2006 ...WINDY WEATHER FOR WESTERN NORTH DAKOTA ON TUESDAY... .A SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL NORTH DAKOTA ON TUESDAY. THE ASSOCIATED COLD FRONT AND STRONG PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN NORTH DAKOTA ON TUESDAY. NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED. NDZ001-002-009-010-017-018-031>033-040-041-043-044-180430- /O.NEW.KBIS.WI.Y.0006.060418T1200Z-060419T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 327 PM CDT MON APR 17 2006 /227 PM MDT MON APR 17 2006/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY. A SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL NORTH DAKOTA ON TUESDAY. THE ASSOCIATED COLD FRONT AND STRONG PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN NORTH DAKOTA ON TUESDAY. NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JF
1 follow-up statement
000 WWUS73 KBIS 180942 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 442 AM CDT TUE APR 18 2006 ...WINDY WEATHER FOR WESTERN NORTH DAKOTA TODAY AND TONIGHT... .A POWERFUL SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL NORTH DAKOTA THIS MORNING AND AFTERNOON. THE ASSOCIATED COLD FRONT AND STRONG PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN NORTH DAKOTA TODAY. NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED. WINDS ARE EXPECTED TO DIMINISH BY THIS EVENING...BUT WILL REMAIN BREEZY OVER THE NEXT 48 HOURS. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION OR DELAY TRAVEL. NDZ001-009-017-031-032-040-043-181745- /O.UPG.KBIS.WI.Y.0006.060418T1200Z-060419T0000Z/ /O.NEW.KBIS.HW.W.0001.060418T1200Z-060418T1800Z/ DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... BEACH...MEDORA...MARMARTH...BOWMAN 442 AM CDT TUE APR 18 2006 /342 AM MDT TUE APR 18 2006/ ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL NORTH DAKOTA ON TUESDAY. THE ASSOCIATED COLD FRONT AND STRONG PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN NORTH DAKOTA ON TUESDAY. NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NDZ002-010-018-033-041-044-181745- /O.UPG.KBIS.WI.Y.0006.060418T1200Z-060419T0000Z/ /O.NEW.KBIS.HW.W.0001.060418T1200Z-060419T0300Z/ BURKE-MOUNTRAIL-DUNN-STARK-HETTINGER-ADAMS- INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...KILLDEER... DICKINSON...MOTT...HETTINGER 442 AM CDT TUE APR 18 2006 /342 AM MDT TUE APR 18 2006/ ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL NORTH DAKOTA ON TUESDAY. THE ASSOCIATED COLD FRONT AND STRONG PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN NORTH DAKOTA ON TUESDAY. NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 17, 2:20 AM MDT, 12 hours 7 minutes earlier.
Area forecast discussion, Apr 17, 2:20 AM MDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 AM CDT MON APR 17 2006 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... EARLY CONCERNS WILL BE THUNDERSTORM ACTIVITY OVER NORTHEAST MONTANA. THE STORMS ARE MOVING NORTH...NORTHEASTWARD AND MAY CLIP THE FAR NORTHWEST CORNER OF ND. OTHER CONCERNS WILL BE TIMING OF PRECIP EVENTS THROUGH THE SHORT TERM AND THE RETURN TO COLDER WEATHER. MODELS BRINGS SURFACE COLD FRONT OVER FAR WESTERN ND THIS MORNING BUT MOST ENERGY IS FOCUS NORTH AND WEST AND THE SYSTEM THUS DELAYING THE ONSET OF PRECIP UNTIL THIS AFTERNOON. MAIN SHORTWAVE TROUGH REACHES THE NORTHERN PLAINS LATE TODAY AND OVERNIGHT WHICH WILL BE THE BEGINNING OF THE HEAVIER RAINFALL EXPECTED. LATE THIS AFTERNOON AND EARLY EVENING A FEW STORMS MAY REACH SEVERE IN THE FAR SOUTHWEST WHERE BEST INSTABILITY LIES. STRONG MID LEVEL LIFT ON BACK SIDE OF COLD FRONT WILL BRING SIGNIFICANT PRECIP TO THE REGION OVERNIGHT THROUGH TUESDAY NIGHT. SURFACE COLD FRONT MOVES SLIGHTLY EAST OF THE FORECAST AREA BY WEDNESDAY MORNING BUT UPPER LOW REMAINS ANCHORED OVER NORTHCENTRAL SD AND FAR SOUTHCENTRAL ND WITH ENERGY ROTATING AROUND THIS LOW. THIS WILL KEEP A CHANCE OF WRAP-AROUND PRECIP GOING THROUGH WEDNESDAY...ALSO COLDER AIR SPILLING ON BACK SIDE OF COLD FRONT WILL BRING THE CHANCE OF A MIX BAG OF RAIN AND SNOW OVER THE WEST AND CENTRAL. THE SOUTHWEST MAY SEE A MORE SNOW THAN RAIN LATE TUESDAY NIGHT/EARLY WEDNESDAY WITH SOME MINOR ACCUMULATIONS IS POSSIBLE. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... MADE ONLY MINOR CHANGES IN EXTENDED. STRONG UPPER LOW WILL BE EXITIING THE REGION AND H5 HEIGHTS WILL SLOWLY RECOVER. TEMPS BACK TO NEAR AVERAGE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RGT/WAA
Hazardous weather outlook, Apr 17, 2:24 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 324 PM CDT MON APR 17 2006 NDZ001-002-009-010-017-018-031>033-040-041-043-044-182030- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 324 PM CDT MON APR 17 2006 /224 PM MDT MON APR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NORTH NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND ADVISORY IS IN EFFECT TUESDAY...AND A WINTER STORM WATCH IS IN EFFECT FOR TUESDAY NIGHT AND WEDNESDAY. RAIN WILL DEVELOP TONIGHT...BECOME MIXED WITH SNOW TUESDAY MORNING...THEN CHANGE TO SNOW TUESDAY AFTERNOON. THE SNOW WILL CONTINUE THROUGH TUESDAY NIGHT AND INTO WEDNESDAY. SNOW ACCUMULATIONS COULD REACH 5 INCHES OR MORE IN SOME AREAS. IN ADDITION TO THE SNOW...STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP ON TUESDAY AND CONTINUE THROUGH WEDNESDAY. THE COMBINATION OF STRONG WINDS AND SNOW COULD CAUSE HAZARDOUS CONDITIONS. TRAVELERS SHOULD BE PREPARED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-182030- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 324 PM CDT MON APR 17 2006 /224 PM MDT MON APR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:34 PM MDT | Winter Storm Watch | BIS | Adams, Billings, Bowman, Burke, Divide, Dunn and 7 more | 24 hr |
| Apr 17, 4:27 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 48 min |
| Apr 17, 5:31 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 44 min |
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.